Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 9, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Jun 30, 2011, 12:55 PM MDT for Moffat County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2011, 12:55 PM MDT (18:55 UTC)
- Expired
- Jun 30, 2011, 1:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Grand Junction, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Moffat County, CO
The radar
The Grand Junction radar (KGJX), 183 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 9:06 AM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 6.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 2557 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787
WUUS55 KGJT 301855
SVRGJT
COC081-301945-
/O.NEW.KGJT.SV.W.0009.110630T1855Z-110630T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1255 PM MDT THU JUN 30 2011
THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MOFFAT COUNTY IN NORTHWEST COLORADO...
* UNTIL 145 PM MDT
* AT 1251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 33 MILES NORTH OF DINOSAUR TO
39 MILES NORTHEAST OF DINOSAUR TO 30 MILES NORTHEAST OF RANGELY...
AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
SUNBEAM...MAYBELL...SPARKS...POWDER WASH AND GREAT DIVIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS UP TO 60
MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4068 10762 4028 10834 4061 10853 4069 10897
4101 10845 4101 10780
TIME...MOT...LOC 1855Z 231DEG 43KT 4072 10876 4066 10843
4039 10828
WIND...HAIL 60MPH 1.00IN
$$
MDA2 follow-up statements
981
WWUS55 KGJT 301918
SVSGJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
118 PM MDT THU JUN 30 2011
COC081-301945-
/O.CON.KGJT.SV.W.0009.000000T0000Z-110630T1945Z/
MOFFAT CO-
118 PM MDT THU JUN 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MOFFAT COUNTY UNTIL 145 PM MDT...
AT 111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 47 MILES NORTHEAST OF DINOSAUR TO 35 MILES SOUTHWEST
OF BAGGS TO 28 MILES WEST OF CRAIG...MOVING NORTHEAST AT 50 MPH.
QUARTER SIZE HAIL IS ALSO LIKELY WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
POWDER WASH AND GREAT DIVIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. PUBLIC REPORTED PORTIONS OF HIGHWAY 318
BETWEEN GREYSTONE AND SUNBEAM HAVE WASHED OUT. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4068 10762 4044 10806 4064 10843 4084 10872
4101 10845 4101 10780
TIME...MOT...LOC 1916Z 231DEG 43KT 4088 10850 4082 10817
4054 10802
WIND...HAIL 60MPH 1.00IN
$$
MDA867
WWUS55 KGJT 301941
SVSGJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
141 PM MDT THU JUN 30 2011
COC081-301950-
/O.EXP.KGJT.SV.W.0009.000000T0000Z-110630T1945Z/
MOFFAT CO-
141 PM MDT THU JUN 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MOFFAT COUNTY WILL
EXPIRE AT 145 PM MDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT.
LAT...LON 4068 10762 4044 10806 4064 10843 4084 10872
4101 10845 4101 10780
TIME...MOT...LOC 1940Z 231DEG 43KT 4106 10820 4100 10787
4072 10772
$$
MDAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 5:09 AM MDT, 7 hours 46 minutes earlier.
Area forecast discussion, Jun 30, 5:09 AM MDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
509 AM MDT THU JUN 30 2011
.SHORT TERM DISCUSSION...TODAY THROUGH FRIDAY NIGHT...
LATEST SATELLITE IMAGERY COMBINED WITH RUC ANALYSES SHOWED THE
PREVIOUSLY DISCUSSED PACIFIC LOW JUST NORTHEAST OF THE LAS VEGAS AREA
EARLY THIS MORNING. THUNDERSTORMS CONTINUED TO SWEEP NORTHEASTWARD
AHEAD OF THE SYSTEM IN A BROAD AREA OF DIVERGENCE AND DIFLUENCE OVER
EASTERN UTAH AND EXTREME WESTERN COLORADO. GFS AND ECMWF SEEMED
BETTER INITIALIZED AND BOTH SHOWED BETTER PLACEMENT OF THE LOW
CENTER AT 06Z. IN CONTRAST...THE NAM WAS AGAIN THE SLOWEST MODEL AND
HAD ALREADY FALLEN BEHIND REALITY BY 06Z. GFS40 WAS ONLY SLIGHTLY
FASTER THAN ECMWF SOLUTION THIS MORNING AND WAS THE FAVORED MODEL
IN THE SHORT TERM.
ACTIVE DAY IN STORE FOR THE REGION AS THE LOW LIFTS NORTHEASTWARD
ACROSS CENTRAL UTAH THIS MORNING THEN OVER WESTERN COLORADO DURING
THE AFTERNOON. AIRMASS HAS MOISTENED SIGNIFICANTLY OVER THE PAST 24
HOURS WITH PW VALUES RANGING FROM NEAR 0.50 TO 0.75 INCHES LIQUID
DUE IN PART TO SUBTROPICAL MOISTURE TAP IN PLACE FROM THE NORTHERN
MEXICAN PLATEAU. DYNAMIC FORCING SHOULD BE CONSIDERABLE TODAY AS
A COLD FRONT ASSOCIATED WITH THIS SYSTEM SWEEPS ACROSS EASTERN UTAH
THIS MORNING AND INTO WESTERN COLORADO DURING THE AFTERNOON.
MEANWHILE...MID AND UPPER LEVEL FORCING SHOULD BE CONSIDERABLE FOR
THIS TIME OF YEAR WITH THE PASSAGE OF THE UPPER LEVEL TROUGH. GIVEN
MOISTURE...LOW LEVEL CONVERGENCE AND UPPER LEVEL FORCING...BOOSTED
POPS OVER PREVIOUS FORECAST.
INCREASED INSTABILITY AND SHEAR ACROSS THE NORTH THIS AFTERNOON
COULD RESULT IN A FEW ORGANIZED CELLS WITH THE PRIMARY THREAT STRONG
WIND GUSTS. SPC HAS MADE MENTION OF THIS IN THEIR DAY 1 CONVECTIVE
DISCUSSION WHICH HAS A SMALL PORTION OF NORTHWEST COLORADO UNDER
SLIGHT RISK FOR SEVERE STORMS TODAY.
TROUGH AXIS MOVES EAST OF THE DIVIDE EARLY THIS EVENING. NVA ON THE
BACKSIDE OF THIS SYSTEM...COMBINED WITH DIURNAL COOLING WILL BRING
AND END TO SHOWERS ACROSS ALL BUT THE NORTHERN MOUNTAINS BY EARLY
EVENING. THEREAFTER...EXPECT CLEARING SKIES AND COOLER OVERNIGHT
LOWS.
FRIDAY AND FRIDAY NIGHT PROMISES NEAR NORMAL TEMPERATURES IN ZONAL
FLOW AND MOSTLY CLEAR SKIES. A FEW LATE AFTERNOON AND EARLY EVENING
STORMS ARE POSSIBLE OVER THE HIGHER PEAKS OF THE DIVIDE.
TEMPERATURES WILL BE CONSIDERABLY COOLER THIS AFTERNOON DUE TO
ADVECTION OF COLDER...INCREASED CLOUD COVER...AND THUNDERSTORM
ACTIVITY. COLDER OVERNIGHT LOWS ARE EXPECTED TONIGHT IN RESPONSE TO
CLEARING SKIES AND LIGHTER THAN NORMAL DRAINAGE WINDS. AS MENTIONED
PREVIOUSLY...TEMPERATURES MODERATE TO NEAR NORMAL FRIDAY AND FRIDAY
NIGHT.
.LONG TERM DISCUSSION...SATURDAY THROUGH WEDNESDAY...
LITTLE CHANGE TO THE LONG TERM FORECAST. HIGH PRESSURE WILL
STRENGTHEN OVER THE FOUR CORNERS DURING THE WEEKEND AND THEN REMAIN
ANCHORED THERE THROUGH MOST OF THE PERIOD. THE HIGH DOES BEGIN TO
GRADUALLY SHIFT WESTWARD LATE IN THE WORK WEEK. WITH TIME...MOISTURE
WILL SLOWLY CREEP UP FROM THE SOUTH INTO THE FORECAST AREA. ISOLATED
DIURNALLY ENHANCED CONVECTION WILL GENERALLY BE CONFINED TO THE
SOUTHEAST MOUNTAINS THROUGH THE HOLIDAY WEEKEND AT LEAST. A BETTER
SURGE WILL BEGIN ON MONDAY FROM THE BAJA REGION...AND THEN WILL
ROTATE THROUGH THE HIGH INTO THE EASTERN GREAT BASIN TOWARD MIDWEEK.
WITH TIME MOISTURE WILL INCREASE OVER OUR FORECAST AREA FOR A BETTER
CHANCE OF SHOWERS/THUNDERSTORMS MIDWEEK AND BEYOND.
ABOVE NORMAL TEMPERATURES LOOK TO REMAIN IN PLACE WITH READINGS NEAR
100 ACROSS THE DESERT VALLEYS TO THE LOW TO MID 70S IN THE MOUNTAIN
VALLEYS.
&&
.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL IMPACT THE
REGION TODAY RESULTING IN STRONG OUTFLOW WINDS. FAST MOVING STORMS
WILL BE CAPABLE OF GENERATING WIND GUSTS OF 35 TO 45 MPH. STRONGER
CELLS WILL BE CAPABLE OF PRODUCING BRIEF MVFR VSBY IN MODERATE TO
HEAVY RAIN. CONDITIONS WILL BEGIN TO IMPROVE FROM WEST TO EAST THIS
AFTERNOON AS THE STORM SYSTEM PASSES OVERHEAD. SHOWERS AND
THUNDERSTORMS WILL DIMINISH EARLY IN THE EVENING AND A RETURN
TO VFR CONDITIONS IS EXPECTED REGION WIDE FOR THE REMAINDER OF THE
NIGHT.
&&
.FIRE WEATHER...
AS THE UPPER LEVEL LOW CENTER EJECTS ACROSS THE NORTHWEST CORNER OF
COLORADO TODAY...STRONG WINDS WILL AGAIN DEVELOP OVER THE SOUTHWEST
CORNER OF COLORADO EARLY IN THE AFTERNOON. BY LATE AFTERNOON THE
WINDS WILL BECOME MORE WESTERLY AS THE TROUGH AXIS MOVES EAST OF THE
AREA. THIS WESTERLY FLOW WILL BRING DRIER AIR INTO THE FOUR CORNERS
WITH RELATIVE HUMIDITY LEVELS AGAIN DROPPING TO CRITICALLY LOW
VALUES. THE STRONG WINDS AND CONTINUED DRY CONDITIONS WILL COMBINE TO
PRODUCE DANGEROUS FIRE WEATHER CONDITIONS IN SOUTHWEST BELOW 8000
FEET WHERE FUELS ARE CRITICALLY DRY.
A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM THIS
EVENING. THE AREAS COVERED BY THIS WARNINGS ARE THE LOWER ELEVATIONS
OF FAR SOUTHWEST COLORADO...WHERE FUELS ARE CONSIDERED CRITICALLY
DRY.
&&
.HYDROLOGY...
HOT TEMPERATURES CONTINUE THE SNOWMELT RUNOFF FROM HIGH ELEVATION
SNOWPACK. THEREFORE RIVER LEVELS WILL REMAIN HIGH THIS WEEK. MANY
RIVERS ARE ABOVE BANKFULL WITH A FEW ABOVE FLOOD STAGE.
SOME RIVER POINTS WILL INCREASE AGAIN THE END OF THE WEEK INCLUDING
THE GREEN AT JENSEN AND DUCHESNE AT RANDLETT. THE DUCHESNE RIVER MAY
SEE SOME THE HIGHEST PEAK OF THE SEASON.
WATERWAYS REMAIN DANGEROUS DUE TO FAST MOVING COLD WATER AND THE
POTENTIAL FOR BANK EROSION.
CURRENT HIGHLIGHTS IN EFFECT INCLUDE...
...FLOOD WARNINGS...
IN EASTERN UTAH...
GREEN RIVER...
...WESTERN GRAND AND EASTERN EMERY COUNTY UNTIL 900 AM MONDAY.
...NEAR JENSEN UTAH UNTIL FURTHER NOTICE.
FROM MELTING SNOW
...NORTHWEST UINTAH COUNTY UNTIL FURTHER NOTICE.
IN WESTERN COLORADO...
COLORADO RIVER...
...NEAR CAMEO UNTIL FURTHER NOTICE
...FLOOD ADVISORIES...
IN WESTERN COLORADO...
...EAGLE CO UNTIL TODAY...
...ROUTT CO UNTIL TODAY...
COLORADO RIVER...
...NEAR THE COLORADO-UTAH STATELINE UNTIL FURTHER NOTICE.
EAGLE RIVER...
...NEAR GYPSUM UNTIL FRIDAY AFTERNOON.
...NEAR DOTSERO INCLUDING GLENWOOD CANYON THROUGH FRIDAY.
IN EASTERN UTAH...
GREEN RIVER...
...EASTERN DAGGETT COUNTY UNTIL 530 PM SUNDAY.
COLORADO RIVER...
...NEAR THE COLORADO-UTAH STATELINE UNTIL FURTHER NOTICE.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
ZONE 207 BELOW 8000 FEET.
UT...NONE.
&&
SHORT TERM.....NL
LONG TERM......EH
AVIATION.......NL
FIRE WEATHER...JOE+EH
HYDROLOGY......ASHazardous weather outlook, Jun 30, 10:00 AM MDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1000 AM MDT THU JUN 30 2011 COZ001>014-017>023-UTZ022>025-027>029-011200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 1000 AM MDT THU JUN 30 2011 ...SEVERE THUNDERSTORM WATCH 576 IN EFFECT UNTIL 6 PM THIS EVENING FOR EASTERN UTAH AND MUCH OF WESTERN COLORADO... ...RED FLAG IN EFFECT FOR THE VALLEYS OF SOUTHWEST COLORADO THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS...SOME SEVERE...WILL CONTINUE THROUGH THIS EVENING. STRONG...DAMAGING WINDS IN EXCESS OF 58 MPH AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. ABOVE NORMAL TEMPERATURES DURING THE PREVIOUS FEW DAYS WILL KEEP RIVERS RUNNING HIGH AND FAST THROUGH TONIGHT. NUMEROUS FLOOD ADVISORIES AND WARNINGS REMAIN IN EFFECT FOR MUCH OF NORTHWEST COLORADO AND NORTHEAST UTAH. PLEASE VISIT THE NATIONAL WEATHER SERVICE GRAND JUNCTION WEBSITE AT WEATHER.GOV/GJT FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY EVENING. HOT AND DRY CONDITIONS RETURN SATURDAY THROUGH THE FIRST PART OF THE WEEK WITH STORMS POSSIBLE OVER THE HIGHER TERRAIN AS MOISTURE WORKS ITS WAY IN BY EARLY NEXT WEEK FROM THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. TGJT
In the hours before
Local storm report, Jun 30, 11:55 AM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1155 AM MDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM TSTM WND GST BONANZA 40.02N 109.17W
06/30/2011 E60 MPH UINTAH UT TRAINED SPOTTER
60 MPH WIND GUSTS WITH PEA SIZE HAIL.
&&
EVENT NUMBER GJT1100483
MALEKSALocal storm report, Jun 30, 12:10 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1210 PM MDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM TSTM WND GST DINOSAUR 40.24N 109.01W
06/30/2011 E60 MPH MOFFAT CO TRAINED SPOTTER
60 MPH WINDS WITH 0.50 INCH HAIL.
&&
EVENT NUMBER GJT1100484
MALEKSASpecial weather statement, Jun 30, 12:13 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1213 PM MDT THU JUN 30 2011
COZ003-006-017-020-UTZ025-027-028-301900-
ARCHES/GRAND FLAT UT-GRAND VALLEY CO-LA SAL AND ABAJO MOUNTAINS
UT-PARADOX VALLEY/LITTLE DOLORES RIVER CO-ROAN AND TAVAPUTS PLATEAUS
CO-TAVAPUTS PLATEAU UT-UNCOMPAHGRE PLATEAU/DALLAS DIVIDE CO-
1213 PM MDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UINTAH...EASTERN
GRAND...EXTREME NORTHEASTERN SAN JUAN...SOUTHWESTERN RIO BLANCO...
EXTREME SOUTHWESTERN DELTA...WESTERN MESA...WESTERN MONTROSE AND
SOUTHWESTERN GARFIELD COUNTIES UNTIL 100 PM MDT...
AT 1207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES SOUTHWEST
OF RANGELY TO 10 MILES EAST OF LA SAL...AND MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
BEDROCK AROUND 1225 PM MDT.
MACK AROUND 1230 PM MDT.
LOMA AROUND 1235 PM MDT.
URAVAN AROUND 1245 PM MDT.
GLADE PARK AND FRUITA AROUND 1250 PM MDT.
REDLANDS...VANCORUM...NUCLA...GRAND JUNCTION AND NATURITA AROUND 100
PM MDT.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3819 10910 3980 10914 3980 10905 3961 10898
3979 10884 3965 10887 3970 10882 3962 10879
3977 10873 3963 10869 3980 10857 3979 10849
3974 10837 3950 10837 3951 10846 3948 10837
3819 10836
PFLocal storm report, Jun 30, 12:24 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1224 PM MDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM TSTM WND GST 3 N DINOSAUR 40.29N 109.01W
06/30/2011 E60 MPH MOFFAT CO TRAINED SPOTTER
PEA SIZE HAIL AND 60 MPH WINDS ESTIMATED AT DINOSAUR
NATIONAL MONUMENT. BRANCHES FALLING OFF TREES.
&&
EVENT NUMBER GJT1100485
MALEKSASpecial weather statement, Jun 30, 12:40 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1240 PM MDT THU JUN 30 2011
COZ003-006-007-009>014-017-301945-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN CO-DEBEQUE TO SILT
CORRIDOR CO-FLATTOPS CO-GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN
VALLEYS CO-GRAND AND BATTLEMENT MESAS CO-GRAND VALLEY CO-ROAN AND
TAVAPUTS PLATEAUS CO-UNCOMPAHGRE PLATEAU/DALLAS DIVIDE CO-UPPER
GUNNISON RIVER VALLEY CO-WEST ELK AND SAWATCH MOUNTAINS CO-
1240 PM MDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RIO BLANCO...WESTERN
GUNNISON...DELTA...EASTERN MESA...NORTHWESTERN OURAY...EASTERN
MONTROSE AND CENTRAL GARFIELD COUNTIES UNTIL 145 PM MDT...
AT 1236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST
OF DE BEQUE TO 13 MILES NORTHEAST OF NORWOOD...AND MOVING EAST AT 55
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MONTROSE...
PALISADE...
DELTA...
OLATHE...
DE BEQUE...
ORCHARD CITY...
CEDAREDGE...
PARACHUTE...
COLLBRAN...
HOTCHKISS...
CRAWFORD...
PAONIA...
RIFLE...
SILT...
CAMEO...
SKYWAY...
MESA...
CORY...
MOLINA...
AUSTIN...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3832 10763 3834 10764 3834 10771 3830 10771
3829 10774 3819 10820 3960 10868 3972 10815
3970 10814 3973 10810 3970 10808 3974 10807
3983 10766 3841 10719
PFLocal storm report, Jun 30, 12:53 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1253 PM MDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL DOUGLAS PASS 39.60N 108.80W
06/30/2011 M0.88 INCH GARFIELD CO OTHER FEDERAL
&&
EVENT NUMBER GJT1100486
JDCThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:22 PM MDT | Special Weather Statement | GJT | Garfield | 38 min |
| Jun 30, 5:52 AM MDT | Special Weather Statement | GJT | 38 min | |
| Jun 30, 7:56 AM MDT | River Flood Warning | GJT | Routt | 10 hr |
| Jun 30, 8:33 AM MDT | Special Weather Statement | GJT | Garfield | 42 min |
| Jun 30, 9:13 AM MDT | Special Weather Statement | GJT | Garfield | 47 min |
| Jun 30, 9:40 AM MDT | Special Weather Statement | GJT | Delta | 50 min |
| Jun 30, 10:51 AM MDT | Special Weather Statement | GJT | Delta | 39 min |
| Jun 30, 11:17 AM MDT | Special Weather Statement | GJT | Delta | 28 min |
| Jun 30, 11:28 AM MDT | Severe Thunderstorm Warning | GJT | Moffat, Rio Blanco | 62 min |
| Jun 30, 12:13 PM MDT | Special Weather Statement | GJT | Mesa | 47 min |
| Jun 30, 12:18 PM MDT | Severe Thunderstorm Warning | GJT | Moffat, Rio Blanco | 42 min |
| Jun 30, 12:28 PM MDT | Severe Thunderstorm Warning | GJT | Moffat, Rio Blanco | 47 min |
| Jun 30, 12:40 PM MDT | Special Weather Statement | GJT | Delta, Garfield, Mesa, Montrose | 65 min |
| Jun 30, 12:41 PM MDT | Severe Thunderstorm Warning | GJT | Garfield, Rio Blanco | 49 min |
| Jun 30, 1:18 PM MDT | Areal Flood Advisory | GJT | Garfield, Moffat, Rio Blanco, Routt | 3 hr |
| Jun 30, 1:26 PM MDT | Special Weather Statement | GJT | Rio Blanco | 49 min |
| Jun 30, 1:35 PM MDT | Special Weather Statement | GJT | Hinsdale, Montrose, Ouray, San Juan | 55 min |
| Jun 30, 1:47 PM MDT | Special Weather Statement | GJT | Routt | 28 min |
| Jun 30, 2:17 PM MDT | Special Weather Statement | GJT | Mesa | 43 min |
| Jun 30, 2:28 PM MDT | Severe Thunderstorm Warning | GJT | Mesa | 36 min |
| Jun 30, 2:38 PM MDT | Severe Thunderstorm Warning | GJT | Eagle, Pitkin | 52 min |
| Jun 30, 3:00 PM MDT | Special Weather Statement | GJT | Pitkin | 60 min |
| Jun 30, 3:24 PM MDT | Severe Thunderstorm Warning | GJT | Eagle, Routt | 51 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.